Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 1, 2021, 5:15 PM MST for Cochise County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2021, 5:15 PM MST (00:15 UTC)
- Expired
- Jul 1, 2021, 6:00 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 90 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2441 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879 WWUS85 KTWC 020015 SPSTWC Special Weather Statement National Weather Service Tucson AZ 515 PM MST Thu Jul 1 2021 AZZ507-508-513-020100- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 515 PM MST Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 600 PM MST... At 515 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles east of Bisbee, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bisbee. LAT...LON 3154 10999 3155 10964 3133 10965 3134 10988 TIME...MOT...LOC 0015Z 166DEG 9KT 3137 10978 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:18 PM MST, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 1, 1:18 PM MST, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 118 PM MST Thu Jul 1 2021 .SYNOPSIS...Scattered showers and thunderstorms will continue into this evening with daily storm chances continuing into early next week. Temperatures will be a few degrees below normal through Monday then warm slightly to normal. && .DISCUSSION...Latest KEMX radar imagery depicts scattered showers and thunderstorms from the Tucson area eastward. The mode of the convection thus far has been that of lower topped heavy rainers with the storms not being too strong. This is likely due to some of the capping observed on the 12Z KTWC sounding. As daytime heating continues, a few of the storms may become stronger with a continued heavy rainfall threat due to PWAT values around 1.5 inches and a fairly slow movement to the west. We've already had a report of up to 0.5" in around 15 minutes near the Willcox area. Gusty outflows winds will remain possible as well. Showers and thunderstorms should diminish later this evening but with a weak mid level inverted trough over eastern sections, we can't rule out some showers sustaining themselves into the overnight hours. From Friday and through the weekend, the overall pattern remains favorable with deep moisture in place with PWAT values of 1.5" to 1.75" from Tucson west expected and 1.3" to 1.5" east of Tucson. However, it's still a bit challenging in picking out which day(s) will be the most active. Model guidance is indicating a continuation of an inverted trough feature extending northward from Sonora into southern Arizona which may help to enhance convection. However, one negative is slightly warmer H5 temperatures of -4C to -5C moving in for Friday and this weekend so we'll have to see how things shake out. The mid/upper level high will become stronger early next week as its centered across northern Arizona. This will result in a more of a northeasterly flow which could mean things get more active off the rim. However, there might be some mid level drying that could limit overall coverage. Will maintain a fairly standard monsoon forecast during this time frame. Daytime temperatures will remain a few degrees below normal through the weekend, then warm up to seasonable levels early next week. && .AVIATION...Valid through 03/00Z. SCT-BKN clouds 10k-14k ft MSL through the period with layers above at times. Expect scattered SHRA/TSRA thru 02/03Z with coverage gradually diminishing thereafter through Friday morning, then increasing again after 02/18Z. SFC winds light and variable except potential gusts to 45 kts vicinity TSRA. Partial mountain obscuration at times in clouds and SHRA/TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoonal moisture will remain across the area allowing for varying amounts of daily showers and thunderstorms into next week. Humidity levels will remain elevated with afternoon mins about 25-35% in the valleys and 45-55% in the mountains with very good overnight recoveries. General winds will be light through the week and following normal daily trends when not influenced by storms. Any thunderstorm from here forward, especially during the afternoon or early evening hours will have the potential to produce strong, gusty outflows. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 1, 5:15 PM MST, 0 minutes before
Special Weather Statement National Weather Service Tucson AZ 515 PM MST Thu Jul 1 2021 AZZ507-508-513-020100- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox- 515 PM MST Thu Jul 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COCHISE COUNTY UNTIL 600 PM MST... At 515 PM MST, Doppler radar was tracking a strong thunderstorm 8 miles east of Bisbee, moving north at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bisbee. LAT...LON 3154 10999 3155 10964 3133 10965 3134 10988 TIME...MOT...LOC 0015Z 166DEG 9KT 3137 10978
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 11:58 AM MST | Areal Flood Advisory | TWC | Cochise, Graham | 3 hr |
| Jul 2, 12:46 PM MST | Flash Flood Warning | TWC | Cochise | 3 hr |
| Jul 2, 1:34 PM MST | Special Weather Statement | TWC | Graham | 26 min |
| Jul 2, 2:05 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 40 min |
| Jul 2, 2:27 PM MST | Special Weather Statement | TWC | 33 min | |
| Jul 2, 2:36 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Jul 2, 2:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 2, 2:53 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 2, 3:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Jul 2, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 50 min |
| Jul 2, 3:14 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Jul 2, 3:24 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 2, 3:25 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 95 min |
| Jul 2, 3:33 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 42 min |
| Jul 2, 3:35 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 2, 3:54 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Jul 2, 3:55 PM MST | Special Weather Statement | TWC | Graham | 65 min |
| Jul 2, 4:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 39 min |
| Jul 2, 4:09 PM MST | Special Weather Statement | TWC | Graham | 51 min |
| Jul 2, 4:24 PM MST | Special Weather Statement | TWC | Santa Cruz | 36 min |
| Jul 2, 4:34 PM MST | Special Weather Statement | TWC | Santa Cruz | 26 min |
| Jul 2, 4:35 PM MST | Special Weather Statement | TWC | Cochise | 40 min |
| Jul 2, 4:46 PM MST | Special Weather Statement | TWC | Santa Cruz | 29 min |
| Jul 2, 4:51 PM MST | Special Weather Statement | TWC | Pinal | 24 min |
| Jul 2, 4:56 PM MST | Areal Flood Advisory | TWC | Santa Cruz | 3 hr |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.